RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Guidelines for authors
License agreement

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Trudy MIAN:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Tr. Mat. Inst. Steklova, 2011, Volume 273, Pages 72–191 (Mi tm3283)  

This article is cited in 36 scientific papers (total in 36 papers)

Some topics in the dynamics of group actions on rooted trees

R. I. Grigorchukab

a Steklov Mathematical Institute, Russian Academy of Sciences, Moscow, Russia
b Department of Mathematics, Texas A&M University, College Station, TX, USA

Abstract: This article combines the features of a survey and a research paper. It presents a review of some results obtained during the last decade in problems related to the dynamics of branch and self-similar groups on the boundary of a spherically homogeneous rooted tree and to the combinatorics and asymptotic properties of Schreier graphs associated with a group or with its action. Special emphasis is placed on the study of essentially free actions of self-similar groups, which are antipodes to branch actions. At the same time, the theme “free versus nonfree” runs through the paper. Sufficient conditions are obtained for the essential freeness of an action of a self-similar group on the boundary of a tree. Specific examples of such actions are given. Constructions of the associated dynamical system and the Schreier dynamical system generated by a Schreier graph are presented. For groups acting on trees, a trace on the associated $C^*$-algebra generated by a Koopman representation is introduced, and its role in the study of von Neumann factors, the spectral properties of groups, Schreier graphs, and elements of the associated $C^*$-algebra is demonstrated. The concepts of asymptotic expander and asymptotic Ramanujan graph are introduced, and examples of such graphs are given. Questions related to the notion of the cost of action and the notion of rank gradient are discussed.

Full text: PDF file (1237 kB)
References: PDF file   HTML file

English version:
Proceedings of the Steklov Institute of Mathematics, 2011, 273, 64–175

Bibliographic databases:

Document Type: Article
UDC: 512+517.98+519.1
Received in May 2010

Citation: R. I. Grigorchuk, “Some topics in the dynamics of group actions on rooted trees”, Modern problems of mathematics, Collected papers. In honor of the 75th anniversary of the Institute, Tr. Mat. Inst. Steklova, 273, MAIK Nauka/Interperiodica, Moscow, 2011, 72–191; Proc. Steklov Inst. Math., 273 (2011), 64–175

Citation in format AMSBIB
\Bibitem{Gri11}
\by R.~I.~Grigorchuk
\paper Some topics in the dynamics of group actions on rooted trees
\inbook Modern problems of mathematics
\bookinfo Collected papers. In honor of the 75th anniversary of the Institute
\serial Tr. Mat. Inst. Steklova
\yr 2011
\vol 273
\pages 72--191
\publ MAIK Nauka/Interperiodica
\publaddr Moscow
\mathnet{http://mi.mathnet.ru/tm3283}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2893544}
\zmath{https://zbmath.org/?q=an:1268.20027}
\elib{http://elibrary.ru/item.asp?id=16456344}
\transl
\jour Proc. Steklov Inst. Math.
\yr 2011
\vol 273
\pages 64--175
\crossref{https://doi.org/10.1134/S0081543811040067}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000295982500006}


Linking options:
  • http://mi.mathnet.ru/eng/tm3283
  • http://mi.mathnet.ru/eng/tm/v273/p72

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. A. M. Vershik, “Totally nonfree actions and the infinite symmetric group”, Mosc. Math. J., 12:1 (2012), 193–212  mathnet  mathscinet
    2. Dudko A., Medynets K., “On Characters of Inductive Limits of Symmetric Groups”, J. Funct. Anal., 264:7 (2013), 1565–1598  crossref  mathscinet  zmath  isi  elib
    3. Kapovich I., Nagnibeda T., “Subset Currents on Free Groups”, Geod. Dedic., 166:1 (2013), 307–348  crossref  mathscinet  zmath  isi
    4. Kassabov M. Pak I., “Groups of Oscillating Intermediate Growth”, Ann. Math., 177:3 (2013), 1113–1145  crossref  mathscinet  zmath  isi  elib
    5. Bowen L., “Random Walks on Random Coset Spaces with Applications to Furstenberg Entropy”, Invent. Math., 196:2 (2014), 485–510  crossref  mathscinet  zmath  isi  elib
    6. Grigorchuk R. Savchuk D., “Self-Similar Groups Acting Essentially Freely on the Boundary of the Binary Rooted Tree”, Group Theory, Combinatorics, and Computing, Contemporary Mathematics, 611, ed. Morse R. NikolovaPopova D. Witherspoon S., Amer Mathematical Soc, 2014, 9–48  crossref  mathscinet  zmath  isi
    7. D'Angeli D., “Schreier Graphs of An Extended Version of the Binary Adding Machine”, Electron. J. Comb., 21:4 (2014), P4.20  mathscinet  zmath  isi
    8. D'Angeli D., Rodaro E., “Groups and Semigroups Defined By Colorings of Synchronizing Automata”, Int. J. Algebr. Comput., 24:6 (2014), 773–793  crossref  mathscinet  zmath  isi
    9. Grigorchuk R. Kravchenko R., “on the Lattice of Subgroups of the Lamplighter Group”, Int. J. Algebr. Comput., 24:6 (2014), 837–877  crossref  mathscinet  zmath  isi  elib
    10. Savchuk D., “Schreier Graphs of Actions of Thompson'S Group F on the Unit Interval and on the Cantor Set”, Geod. Dedic., 175:1 (2015), 355–372  crossref  mathscinet  zmath  isi
    11. Malyshev A., Pak I., “Growth in Product Replacement Graphs of Grigorchuk Groups”, J. Group Theory, 18:2 (2015), 209–234  crossref  mathscinet  zmath  isi  elib
    12. D'Angeli D., Rodaro E., “a Geometric Approach To (Semi)-Groups Defined By Automata Via Dual Transducers”, Geod. Dedic., 174:1 (2015), 375–400  crossref  mathscinet  zmath  isi
    13. M. G. Benli, R. I. Grigorchuk, T. V. Nagnibeda, “Universal Groups of Intermediate Growth and Their Invariant Random Subgroups”, Funct. Anal. Appl., 49:3 (2015), 159–174  mathnet  crossref  crossref  isi  elib
    14. Agnieszka Bier, Vitaliy Sushchansky, “Kaluzhnin's representations of Sylow $p$-subgroups of automorphism groups of $p$-adic rooted trees”, Algebra Discrete Math., 19:1 (2015), 19–38  mathnet  mathscinet
    15. Bondarenko I., “Self-Similar Groups and the Zig-Zag and Replacement Products of Graphs”, J. Algebra, 434 (2015), 1–11  crossref  mathscinet  zmath  isi  elib
    16. Bowen L., Grigorchuk R., Kravchenko R., “Invariant Random Subgroups of Lamplighter Groups”, Isr. J. Math., 207:2 (2015), 763–782  crossref  mathscinet  zmath  isi  elib
    17. Bowen L., “Invariant Random Subgroups of the Free Group”, Group. Geom. Dyn., 9:3 (2015), 891–916  crossref  mathscinet  zmath  isi  elib
    18. Proc. Steklov Inst. Math., 292 (2016), 94–111  mathnet  crossref  crossref  mathscinet  isi  elib
    19. D'Angeli D., Rodaro E., “Freeness of automaton groups vs boundary dynamics”, J. Algebra, 462 (2016), 115–136  crossref  mathscinet  zmath  isi  scopus
    20. Woryna A., “The classification of abelian groups generated by time-varying automata and by Mealy automata over the binary alphabet”, Inf. Comput., 249 (2016), 18–27  crossref  mathscinet  zmath  isi  scopus
    21. Bou-Rabee Kh. Leemann P.-H. Nagnibeda T., “Weakly maximal subgroups in regular branch groups”, J. Algebra, 455 (2016), 347–357  crossref  mathscinet  zmath  isi  elib  scopus
    22. Creutz D., Peterson J., “Stabilizers of ergodic actions of lattices and commensurators”, Trans. Am. Math. Soc., 369:6 (2017), 4119–4166  crossref  mathscinet  zmath  isi  scopus
    23. Dudko A. Grigorchuk R., “On spectra of Koopman, groupoid and quasi-regular representations”, J. Mod. Dyn., 11 (2017), 99–123  crossref  mathscinet  isi  scopus
    24. Bowen L. Grigorchuk R. Kravchenko R., “Characteristic random subgroups of geometric groups and free abelian groups of infinite rank”, Trans. Am. Math. Soc., 369:2 (2017), 755–781  crossref  mathscinet  zmath  isi  elib  scopus
    25. Malyshev A., Pak I., “Lifts, Derandomization, and Diameters of Schreier Graphs of Mealy Automata”, Combinatorica, 37:4 (2017), 733–765  crossref  mathscinet  zmath  isi
    26. Dudko A. Grigorchuk R., “On Irreducibility and Disjointness of Koopman and Quasi-Regular Representations of Weakly Branch Groups”, Modern Theory of Dynamical Systems: a Tribute to Dmitry Victorovich Anosov, Contemporary Mathematics, 692, ed. Katok A. Pesin Y. Hertz F., Amer Mathematical Soc, 2017, 51–66  crossref  mathscinet  zmath  isi
    27. Kalogeropoulos N., “An Entropy For Groups of Intermediate Growth”, Adv. Math. Phys., 2017, 2863614  crossref  mathscinet  isi
    28. Shaikh A., Bhate H., “Zeta Functions of Finite Schreier Graphs and Their Zig-Zag Products”, J. Algebra. Appl., 16:8 (2017), 1750151  crossref  mathscinet  zmath  isi
    29. Creutz D., “Stabilizers of Actions of Lattices in Products of Groups”, Ergod. Theory Dyn. Syst., 37:4 (2017), 1133–1186  crossref  mathscinet  zmath  isi
    30. Grigorchuk R. Lenz D. Nagnibeda T., “Schreier Graphs of Grigorchuk'S Group and a Subshift Associated to a Nonprimitive Substitution”, Groups, Graphs and Random Walks, London Mathematical Society Lecture Note Series, 436, ed. CeccheriniSilberstein T. Salvatori M. SavaHuss E., Cambridge Univ Press, 2017, 250–299  mathscinet  zmath  isi
    31. Grigorchuk R. Musat M. Rordam M., “Just-Infinite $C^*$-Algebras”, Comment. Math. Helv., 93:1 (2018), 157–201  crossref  mathscinet  zmath  isi
    32. Dudko A., Grigorchuk R., “On Diagonal Actions of Branch Groups and the Corresponding Characters”, J. Funct. Anal., 274:11 (2018), 3033–3055  crossref  mathscinet  zmath  isi
    33. Salaff-Coste L., Zheng T., “Isoperimetric Profiles and Random Walks on Some Permutation Wreath Products”, Rev. Mat. Iberoam., 34:2 (2018), 481–540  crossref  mathscinet  isi
    34. D'Angeli D., Rodaro E., “Fragile Words and Cayley Type Transducers”, Int. J. Group Theory, 7:3, 3 (2018), 95–109  crossref  mathscinet  isi
    35. Grigorchuk R. Kravchenko R., “On the Rigidity of Rank Gradient in a Group of Intermediate Growth”, Ukr. Math. J., 70:2 (2018), 182–196  crossref  mathscinet  isi  scopus
    36. Dudko A., “On Irreducibility of Koopman Representations Corresponding to Measure Contracting Actions”, Group. Geom. Dyn., 12:4 (2018), 1417–1427  crossref  mathscinet  isi  scopus
  • Труды Математического института им. В. А. Стеклова Proceedings of the Steklov Institute of Mathematics
    Number of views:
    This page:358
    Full text:46
    References:93

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019